MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL
Model Number RF*PS38153U
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Health professional - requested, not provided.Occupation - requested, not provided.(b)(4).The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no findings.This report is for the first device reported, for the second device reported that was used on the same patient see mdr 9681834-2019-00057.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the doctor was using two radifocus glidewire urologic wires, and they broke in the patient.The broken part was recovered.There was no patient injury or fatality.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in and to provide the completed investigation results.The actual device was not returned to the manufacturing facility for evaluation.However, 5 unused samples from the involved product code/lot# combination were returned for evaluation.The sample was unpacked carefully, and visual inspection revealed that there were no anomalies.Magnifying inspection confirmed the sample did not have any anomaly, such as a scratch, which would relate to an occurrence of a fracture of the shaft along the total length of the device.The outside diameter was measured and verified to meet the specifications.The tensile strength of the distal section was determined and verified to meet the specifications.The involved device was not returned for evaluation.Therefore, the investigation was based on user facility information and evaluation of the unused samples.The investigation result verified that the returned samples were the normal products without any anomaly which would relate to an occurrence of a fracture on the shaft.Based on the investigation results, it is likely that the actual sample was subjected to some force and the core wire was fractured and the urethane outer layer was ripped off by subsequent force.However, with no device return the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDEWIRE UROLOGIC WIRE
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8527375
Report Number9681834-2019-00056
Device Sequence Number1871137
Product Code KOD
UDI-Device Identifier04987350755650
UDI-Public04987350755650
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K923607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberRF*PS38153U
Device Catalogue NumberUWS1038
Device Lot Number180629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;